MAUDE Adverse Event Report: ALMA LASERS LTD SOPRANO ICE; MEDICAL LASER

ALMA LASERS LTD SOPRANO ICE; MEDICAL LASER
Model Number 810
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 09/25/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Exemption letter e2013012 alma ltd.(manufacturer) is submitting the report on behalf of alma, inc.(importer).Alma lasers ltd.Chief scientist officer researched the clinical history of handpiece attachment (tapered tip) on international scale and found no similar events i.E.Melting of the tip.Per the information available from the facility, treatment was performed in wrong mode.After assessing both facial tip and patient's skin photos, it appears that wrong mode resulted in excessive number of pulses and/or prolonged use on the treated area causing the tip to over heat.Selecting the wrong mode for treatment is a deviation of protocol.Device was tested by (b)(4) and found to have met manufacturing specs.It was observed that there was slight discoloration on the left side of sapphire window.This occured as a result of melting tip and could not have contributed to the alleged event.Alma lasers contacted a medical expert for formal medical assessment.According to the assessment, it seems to be first-second degree burrn which will resolve within time.Topical application of elocom once daily fot two weeks as treatment was recommended.Alma lasers would send a letter to the facility to reiterate the importance of the recommended protocol.This is a singular incident and alma lasers will evaluate any future similar events for a meaningful trend.If a trend emerges, alma lasers will take necessary action at that time.In all good faith efforts alma lasers is reporting this incident to fda.Should any information become available; alma lasers ltd.Will file a follow-up report within time lines published by fda.
 
Event or Problem Description
The suspected device was used on skin type iii patient for hair removal procedure on her lower face.The patient has received treatment before as well with the same settings.As per the facility, while doing the procedure operator started to smell a burning scent and checked with the patient if she was fine.Patient responded that she was doing fine but soon after handpiece attachment (tapered tip) allegedly melted.It dripped onto patient's left middle neck area and also her finger when she tried brushing off the melted tip from her neck.Medical director at the facility gave the diagnosis of plastic burns.Patient was provided with immediate cooling ice packs, aloe vera gel, led therapy and more cold compresses.She declined any medication and medical attention from the facility medical director.Patient stated that she is a doctor and wanted to treat herself.After leaving the spa, the medical care details are unknown.On (b)(6), facility received a letter from an attorney instructing them not to contact their client (hereby, the patient in this event).On (b)(6), alma lasers performed patient follow up.Based on information provided by the facility, the patient has not returned for a follow up visit but did call and ask for a full refund of her payment.Patient declined to offer any information regarding her condition.
 
Additional Manufacturer Narrative
Exemption letter e2013012.(b)(4).As mentioned in the previous submission alma lasers sent a letter to the facility to reiterate the importance of recommended protocol.The facility disputed the findings and informed alma lasers clinical representative of their belief that the device was used in the appropriate mode.Upon receipt of this information, alma lasers re-opened the investigation of the alleged incident.Alma lasers does not believe that the proper use of an otherwise normally functioning device in accordance with all the applicable protocols could have resulted in the alleged melting of the tip.At this time, a definite root cause for the alleged event is indeterminate.In light of all the information available, the only explanation for possible overheating of the tip with an otherwise normally-functioning handpiece is some sort of protocol deviation.The re-investigation efforts took significant time as the company had to simulate and analyze different scenarios that may have caused this incident.The company still believes that the additional information did not change the conclusion.The most likely root cause still remains the same that there was a protocol deviation, however, in good faith efforts the company is reporting this as a supplemental report.Alma lasers sent the facility a revised letter to reiterate the importance of recommended protocol.

Brand Name
SOPRANO ICE
Common Device Name
MEDICAL LASER
Manufacturer (Section D)
ALMA LASERS LTD
14 & 15 halamish st., pob 3021
caesarea north industrial park
caesarea hazafon, 30889 00
IS  3088900
MDR Report Key7013905
Report Number3004167969-2017-00003
Device Sequence Number1975171
Product Code GEX
UDI-Device Identifier17290110120693
UDI-Public17290110120693
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K140009
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/11/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Model Number810
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date12/04/2017
Device Age3 YR
Initial Date Received by Manufacturer 10/17/2017
Supplement Date Received by Manufacturer01/17/2018
Initial Report FDA Received Date11/09/2017
Supplement Report FDA Received Date05/23/2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age37 YR